---
title: Is laser eye surgery suitable if you take isotretinoin (Roaccutane)?
description: "Isotretinoin is a strong reason to delay laser eye surgery, because it can cause marked dry eye and impair corneal healing. ## Why isotretinoin is a concern This acne medication affects oil glands throughout the body, including those in the…"
url: "https://bluefinvision.com/knowledge-base/topics/suitability/is-laser-eye-surgery-suitable-if-you-take-isotretinoin-roaccutane/"
updated: "2025-12-23"
category: Suitability
---

# Is laser eye surgery suitable if you take isotretinoin (Roaccutane)?

Isotretinoin is a strong reason to delay laser eye surgery, because it can cause marked dry eye and impair corneal healing.

## Why isotretinoin is a concern

This acne medication affects oil glands throughout the body, including those in the eyelids.

- Reduced meibomian gland secretion and unstable tear film
- Higher risk of severe postoperative dryness and discomfort
- Potential for delayed epithelial healing after surface procedures
- Increased chance of scarring or haze with PRK‑type treatments
- Most guidelines recommend avoiding laser during treatment and for a period afterwards

## Timing surgery safely

A washout interval allows the tear film and ocular surface to recover.

- Typical recommendation of several months off isotretinoin before assessment
- Ocular surface evaluation with staining and tear tests prior to planning
- Lid hygiene and lubricants to restore comfort before surgery
- Refractive consultation once skin and eye side‑effects have settled
- Alternative, non‑surgical vision correction in the meantime
